Alert archive / Kansas / High Wind Warnings in 2006
High Wind Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this high wind warning at Nov 14, 2006, 3:13 PM CST for 8 counties in Kansas. It took effect at Nov 15, 2006, 12:00 AM CST. It was in force for 11 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 14, 2006, 3:13 PM CST (21:13 UTC)
- In effect from
- Nov 15, 2006, 12:00 AM CST
- Expired
- Nov 15, 2006, 11:12 AM CST
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 2:55 AM CST | NON-TSTM WND GST 51 | Great Bend Airport, KS | SUSTAINED WIND SPEEDS OF 43 MPH AT 455 AM |
| Nov 15, 4:09 AM CST | NON-TSTM WND GST 56 | Luray, KS | REPORTED FROM THE KSN WEATHER LAB |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2166 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 142113 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 313 PM CST TUE NOV 14 2006 ...STRONG NORTH WINDS ARE EXPECTED LATE TONIGHT AND WEDNESDAY... .A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL PLAINS TONIGHT AND INTO THE OZARKS ON WEDNESDAY. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THIS SYSTEM...ACROSS CENTRAL KANSAS TONIGHT...AND THEN OVERSPREAD SOUTHEAST KANSAS ON WEDNESDAY. KSZ032-033-047-048-050-067-082-091-150515- /O.UPG.KICT.WI.Y.0034.061115T0500Z-061115T2200Z/ /O.NEW.KICT.HW.W.0001.061115T0600Z-061115T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 313 PM CST TUE NOV 14 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTH WINDS AROUND 40 MPH...WITH GUSTS BETWEEN 50 AND 55 MPH WILL DEVELOP ACROSS THE AREA TONIGHT AND CONTINUE ACROSS THE AREA INTO WEDNESDAY AFTERNOON. HOWEVER...THE STRONGEST WINDS WILL LIKELY OCCUR BEFORE MID MORNING ON WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ KSZ049-051-052-068-069-083-092-093-150515- /O.EXT.KICT.WI.Y.0034.061115T0600Z-061115T2200Z/ SALINE-MCPHERSON-MARION-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 313 PM CST TUE NOV 14 2006 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH WILL DEVELOP ACROSS THE AREA TONIGHT...AND CONTINUE ACROSS THE AREA INTO WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ KSZ053-070>072-094>096-098>100-150515- /O.EXT.KICT.WI.Y.0034.061115T1500Z-061115T2200Z/ CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA... YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 313 PM CST TUE NOV 14 2006 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 40 MPH WILL DEVELOP ACROSS THE AREA ON WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ LAWSON/KLEINSASSER
4 follow-up statements
000 WWUS73 KICT 142136 NPWICT URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE WICHITA KS 334 PM CST TUE NOV 14 2006 ...STRONG NORTH WINDS ARE EXPECTED LATE TONIGHT AND WEDNESDAY... .A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL PLAINS TONIGHT AND INTO THE OZARKS ON WEDNESDAY. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THIS SYSTEM...ACROSS CENTRAL KANSAS TONIGHT...AND THEN OVERSPREAD SOUTHEAST KANSAS ON WEDNESDAY. KSZ032-033-047-048-050-067-082-091-150600- /O.UPG.KICT.WI.Y.0034.061115T0500Z-061115T2200Z/ /O.NEW.KICT.HW.W.0001.061115T0600Z-061115T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 334 PM CST TUE NOV 14 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTH WINDS AROUND 40 MPH...WITH GUSTS BETWEEN 50 AND 55 MPH WILL DEVELOP ACROSS THE AREA TONIGHT AND CONTINUE ACROSS THE AREA INTO WEDNESDAY AFTERNOON. HOWEVER...THE STRONGEST WINDS WILL LIKELY OCCUR BEFORE MID MORNING ON WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ KSZ049-051-052-068-069-083-092-093-150600- /O.EXT.KICT.WI.Y.0034.061115T0600Z-061115T2200Z/ SALINE-MCPHERSON-MARION-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 334 PM CST TUE NOV 14 2006 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH WILL DEVELOP ACROSS THE AREA TONIGHT...AND CONTINUE ACROSS THE AREA INTO WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ KSZ053-070>072-094>096-098>100-150600- /O.EXT.KICT.WI.Y.0034.061115T1500Z-061115T2200Z/ CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA... YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 334 PM CST TUE NOV 14 2006 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 40 MPH WILL DEVELOP ACROSS THE AREA ON WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ LAWSON/KLEINSASSER
000 WWUS73 KICT 150228 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 828 PM CST TUE NOV 14 2006 ...STRONG NORTH WINDS ARE EXPECTED LATE TONIGHT AND WEDNESDAY... .A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL PLAINS TONIGHT AND INTO THE OZARKS ON WEDNESDAY. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF THIS SYSTEM...ACROSS CENTRAL KANSAS TONIGHT...AND THEN OVERSPREAD SOUTHEAST KANSAS ON WEDNESDAY. KSZ032-033-047-048-050-067-082-091-151030- /O.CON.KICT.HW.W.0001.061115T0600Z-061115T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 828 PM CST TUE NOV 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS AROUND 40 MPH...WITH GUSTS BETWEEN 50 AND 55 MPH WILL DEVELOP ACROSS THE AREA TONIGHT AND CONTINUE ACROSS THE AREA INTO WEDNESDAY AFTERNOON. HOWEVER...THE STRONGEST WINDS WILL LIKELY OCCUR BEFORE MID MORNING ON WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ KSZ049-051-052-068-069-083-092-093-151030- /O.CON.KICT.WI.Y.0034.061115T0600Z-061115T2200Z/ SALINE-MCPHERSON-MARION-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 828 PM CST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH WILL DEVELOP ACROSS THE AREA LATE TONIGHT...AND CONTINUE ACROSS THE AREA INTO WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ KSZ053-070>072-094>096-098>100-151030- /O.CON.KICT.WI.Y.0034.061115T1500Z-061115T2200Z/ CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA... YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 828 PM CST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM CST WEDNESDAY. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 MPH WILL DEVELOP ACROSS THE AREA ON WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURELY FASTENED...OR BROUGHT INDOORS. $$ AK/CJ
000 WWUS73 KICT 150952 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 352 AM CST WED NOV 15 2006 ...VERY STRONG NORTH WINDS WILL AFFECT THE AREA TODAY... .A DEEPENING AREA OF LOW PRESSURE WILL CONTINUE TO MOVE ACROSS THE OZARKS TODAY. A STRONG PRESSURE GRADIENT AROUND THIS LOW PRESSURE AREA WILL RESULT IN VERY STRONG NORTH WINDS ACROSS CENTRAL AND SOUTHEAST KANSAS TODAY. KSZ032-033-047-048-050-067-082-091-151800- /O.CON.KICT.HW.W.0001.000000T0000Z-061115T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 352 AM CST WED NOV 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTH WINDS AROUND 40 MPH...WITH GUSTS BETWEEN 50 AND 60 MPH...WILL CONTINUE ACROSS THE AREA THIS MORNING. THESE WINDS WILL LIKELY PERSIST INTO THE EARLY AFTERNOON...BEFORE SUBSIDING TOWARD EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. DRIVING CAN BE EXTREMELY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CROSS-WINDS...PARTICULARLY ON WEST TO EAST ORIENTED HIGHWAYS...SUCH AS INTERSTATE 70...COULD BECOME LOCALLY STRONG ENOUGH TO PUSH VEHICLES OFF THE ROADWAY. USE EXTRA CAUTION IF TRAVELING TODAY. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURED...OR BROUGHT INDOORS. $$ KSZ049-051-052-068-069-083-092-093-151800- /O.CON.KICT.WI.Y.0034.000000T0000Z-061115T2200Z/ SALINE-MCPHERSON-MARION-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 352 AM CST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO AROUND 50 MPH...WILL DEVELOP ACROSS THE AREA THIS MORNING...AND CONTINUE INTO THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURED...OR BROUGHT INDOORS. $$ KSZ053-070>072-094>096-098>100-151800- /O.CON.KICT.WI.Y.0034.061115T1500Z-061115T2200Z/ CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EUREKA... YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 352 AM CST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH...WILL DEVELOP ACROSS THE AREA BY MID-MORNING. THESE STRONG WINDS WILL CONTINUE INTO THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURED...OR BROUGHT INDOORS. $$ KED
000 WWUS73 KICT 151712 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1112 AM CST WED NOV 15 2006 ...STRONG NORTH WINDS WILL CONTINUE TO AFFECT THE AREA THIS AFTERNOON... .A DEEPENING AREA OF LOW PRESSURE WILL CONTINUE TO MOVE ACROSS THE OZARKS TODAY. A STRONG PRESSURE GRADIENT AROUND THIS LOW PRESSURE AREA WILL RESULT IN STRONG NORTH WINDS ACROSS CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON. KSZ032-033-047-048-050-067-082-091-152200- /O.CAN.KICT.HW.W.0001.000000T0000Z-061115T2200Z/ /O.EXA.KICT.WI.Y.0034.000000T0000Z-061115T2200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 1112 AM CST WED NOV 15 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTH WINDS AT 30 TO 40 MPH WILL PERSIST ACROSS AREAS ALONG AND WEST OF HIGHWAY 14 THROUGH 4 PM. SOME GUSTS TO 50 MPH WILL STILL BE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ049-051>053-068>072-083-092>096-098>100-152200- /O.CON.KICT.WI.Y.0034.000000T0000Z-061115T2200Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 1112 AM CST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS OF 45 TO 50 MPH... WILL CONTINUE THROUGH THE AFTERNOON. THESE STRONG WINDS WILL GRADUALLY DIMINISH TOWARDS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OUTDOOR OBJECTS...SUCH AS LAWN FURNITURE SHOULD BE SECURED...OR BROUGHT INDOORS. $$ COX
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Nov 14, 3:10 PM CST, 3 minutes earlier.
Area forecast discussion, Nov 14, 3:10 PM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 310 PM CST TUE NOV 14 2006 .DISCUSSION... MUCH OF THE FORECAST TIME TODAY FOCUSED ON IMPENDING STORM SYSTEM TONIGHT THROUGH EARLY WEDNESDAY. MAIN HIGHLIGHT WITH THIS SYSTEM WILL BE VERY STRONG NORTHERLY WINDS. HOWEVER...MAY NEED WINTER WEATHER HEADLINES FOR RUSSELL AND BARTON COUNTIES LATER TONIGHT FOR BLOWING SNOW. DO NOT THINK THIS SCENARIO IS LIKELY AT THIS TIME THOUGH. AMPLIFYING SHORTWAVE TROUGH IS CURRENTLY DIVING SOUTH ACROSS THE ROCKIES...WITH DEEPENING SURFACE LOW PRESSURE ACROSS THE HIGH PLAINS. STRONG 300-310K MOIST ISENTROPIC ASCENT IS COMMENCING ACROSS THE AREA...EVIDENT BY COOLING CLOUD TOPS ON IR IMAGERY...AND VIRGA ON REGIONAL RADAR MOSAIC. CURRENT THINKING IS RAIN WILL BREAK OUT BY EARLY TO MID EVENING FROM WEST TO EAST ACROSS THE FORECAST AREA...AS MOIST ISENTROPIC ASCENT CONTINUES TO SPREAD ACROSS THE AREA. COULD SEE A FEW THUNDERSTORMS GIVEN THE DYNAMIC NATURE OF THIS SYSTEM...ALONG WITH SOME MID-LEVEL INSTABILITY (SOME DECENT ELEVATED INSTABILITY OVER SOUTHEAST KS). SYSTEM IS EXPECTED TO DEEPEN DRAMATICALLY LATER TONIGHT...ALLOWING LOW-LEVEL WARM/MOIST AIRMASS CURRENTLY SOUTHEAST OF THE AREA TO WRAP BACK TO THE NORTHWEST. BEST COUPLED FORCING...INSTABILITY AND DEEP MOISTURE COMBO WILL LIKELY BE OVER NORTHEAST OKLAHOMA/SOUTHEAST KANSAS AFTER MIDNIGHT...WHERE THE BEST CHANCE FOR DECENT RAINFALL AMOUNTS...OVER 0.50 INCHES...WILL EXIST. THIS IS WHERE MODELS PROGRESS A TROWAL TONIGHT. FARTHER NORTHWEST...COLD AIR WILL RAPIDLY FILTER SOUTH AFTER 06Z...ALLOWING RAIN TO MIX WITH AND POSSIBLY CHANGE TO SNOW...*WELL* NORTHWEST OF A LINE EXTENDING FROM SALINA TO HUTCHINSON TO KINGMAN. HOWEVER...DO NOT THINK ACCUMULATIONS WILL EXCEED 0.5 INCH TO 1 INCH AT THE MOST GIVEN WARM THERMAL FIELDS AND RELATIVELY SHORT DURATION OF SNOWFALL POTENTIAL. NOT EXPECTING HIGH SNOWFALL RATES EITHER...AND GIVEN WARM GROUND TEMPERATURES ANYTHING MORE THAN A SLUSHY HALF INCH SHOULD BE TOUGH TO COME BY. HOWEVER...THERMAL FIELDS WILL NEED TO BE WATCHED BY EVENING SHIFT. NEW 18Z NAM/WRF DID COME IN A TAD COLDER...SO IF ANYTHING RUSSELL AND BARTON COUNTY MAY NEED TO BE WATCHED. OF GREATER CONCERN WILL LIKELY BE THE WIND AFTER ROUGHLY 06Z. 18Z NAM/WRF HAS BACKED OFF SLIGHTLY FROM THE 12Z RUN. REGARDLESS...VERY STRONG WINDS ARE EXPECTED TO SPREAD ACROSS AREAS MAINLY WEST OF I-135. CONSENSUS WITH SURROUNDING OFFICES WAS TO GO WITH A HIGH WIND WARNING MAINLY WEST OF I-135...GIVEN 50-65 KT 925-850MB WINDS AND STRONG PRESSURE RISES. HOWEVER...RELATIVELY SHALLOW LOW-LEVEL LAPSE RATES OWING TO PRECIPITATION MAY HINDER MAX WIND POTENTIAL. THEREFORE...THINKING HIGH WIND CRITERIA WILL BE MARGINAL...BUT WARRANTED. THINKING WARNING CRITERIA WILL BE PRETTY MUCH OVER BY 15Z OR SO...BUT FOR SIMPLICITYS SAKE EXTENDED THE HIGH WIND WARNING THROUGH 22Z...TO COINCIDE WITH WIND ADVISORY FOR THE REST OF THE AREA. MAYBE THE BIGGEST CHALLENGE WAS TO WHETHER OR NOT GO WITH WINTER WEATHER HEADLINES ACROSS CENTRAL KANSAS. CONSENSUS WAS THAT SNOW ACCUMULATIONS WOULDNT BE THE ISSUE...RATHER BLOWING SNOW WITH REDUCED VISIBILITIES. HOWEVER...THINKING DURATION OF ANY MODERATE TO HEAVY SNOW BAND WILL BE TOO SHORT TO WARRANT HEADLINES AT THIS TIME. EVENING SHIFT WILL ONCE AGAIN NEED TO WATCH THIS THOUGH. RAW DAY EXPECTED ON WEDNESDAY WITH TEMPERATURES IN THE 40S AND STRONG NORTHERLY WINDS. LOW-CLOUDS WILL SLOWLY CLEAR FROM THE WEST THROUGHOUT THE DAY. RATHER BENIGN WEATHER EXPECTED THROUGH THE REST OF THE FORECAST PERIOD WITH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL. LATER SHIFTS MAY NEED TO RAISE TEMPERATURES FOR LATE WEEKEND/EARLY NEXT WEEK GIVEN BUILDING WESTERN/CENTRAL CONUS RIDGE. KLEINSASSER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 36 47 26 58 / 80 40 0 0 HUTCHINSON 34 46 24 59 / 80 40 0 0 NEWTON 36 46 26 57 / 80 40 0 0 ELDORADO 38 46 27 55 / 80 40 0 0 WINFIELD-KWLD 38 47 28 58 / 80 40 0 0 RUSSELL 32 46 22 61 / 70 30 0 0 GREAT BEND 32 46 22 61 / 70 30 0 0 SALINA 34 46 24 59 / 80 40 0 0 MCPHERSON 35 46 24 58 / 80 40 0 0 COFFEYVILLE 46 48 30 53 / 90 60 5 0 CHANUTE 43 47 29 53 / 90 50 5 0 IOLA 41 46 29 53 / 90 50 5 0 PARSONS-KPPF 45 47 30 53 / 90 60 5 0 && .ICT WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM MIDNIGHT WEDNESDAY TO 4 PM WEDNESDAY FOR KSZ032-033-047-048-050-067-082-091. WIND ADVISORY FROM MIDNIGHT WEDNESDAY TO 4 PM WEDNESDAY FOR KSZ049-051-052-068-069-083-092-093. WIND ADVISORY FROM 9 AM WEDNESDAY TO 4 PM WEDNESDAY FOR KSZ053- 070>072-094>096-098>100. &&
Hazardous weather outlook, Nov 14, 4:58 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 458 AM CST TUE NOV 14 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 458 AM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST KANSAS TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE. STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO 50 MPH...ARE EXPECTED ACROSS CENTRAL KANSAS LATE TONIGHT...MAINLY WEST OF A SALINA TO WICHITA TO WELLINGTON LINE. PLEASE REFER TO THE LATEST WIND ADVISORY FOR DETAILS. RAIN MAY MIX WITH SNOW...OR CHANGE TO SNOW ACROSS CENTRAL KANSAS LATE TONIGHT. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS TO 50 MPH...ARE EXPECTED TO CONTINUE ACROSS CENTRAL KANSAS...AND OVER-SPREAD SOUTHEAST KANSAS ON WEDNESDAY. PLEASE REFER TO THE LATEST WIND ADVISORY STATEMENT FOR DETAILS. A MIX OF RAIN AND SNOW IS POSSIBLE ACROSS SOUTHEAST KANSAS...WITH A CHANCE OF LIGHT SNOW ACROSS CENTRAL KANSAS ON WEDNESDAY MORNING. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:58 AM CST | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 36 hr |
Nearby
High Wind Warnings in Kansas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.